Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 58, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 22, 2015, 3:55 PM CDT for Baldwin County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 22, 2015, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
851
WUUS54 KMOB 222055
SVRMOB
ALC003-222145-
/O.NEW.KMOB.SV.W.0058.150622T2055Z-150622T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BALDWIN COUNTY IN SOUTHWESTERN ALABAMA...
* UNTIL 445 PM CDT
* AT 355 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED NEAR ROBERTSDALE...AND MOVING NORTH
AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROBERTSDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
&&
LAT...LON 3054 8772 3079 8774 3077 8754 3074 8752
3072 8750 3072 8748 3071 8748 3071 8747
3070 8747 3070 8745 3051 8752
TIME...MOT...LOC 2055Z 188DEG 5KT 3060 8761
$$2 follow-up statements
892
WWUS54 KMOB 222116
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
416 PM CDT MON JUN 22 2015
ALC003-222145-
/O.CON.KMOB.SV.W.0058.000000T0000Z-150622T2145Z/
BALDWIN AL-
416 PM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EAST CENTRAL BALDWIN COUNTY...
AT 415 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 7 MILES NORTHEAST OF ROBERTSDALE...
MOVING NORTH AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
&&
LAT...LON 3054 8772 3079 8774 3077 8754 3074 8752
3072 8750 3072 8748 3071 8748 3071 8747
3070 8747 3070 8745 3051 8752
TIME...MOT...LOC 2115Z 189DEG 6KT 3060 8761
$$
BUTTS515
WWUS54 KMOB 222146
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT MON JUN 22 2015
ALC003-222155-
/O.EXP.KMOB.SV.W.0058.000000T0000Z-150622T2145Z/
BALDWIN AL-
446 PM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BALDWIN COUNTY
HAS BEEN ALLOWED TO EXPIRE...
AT 445 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR EAST CENTRAL
BALDWIN COUNTY HAS WEAKENED BELOW SEVERE LIMITS. THUS...THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
&&
LAT...LON 3054 8772 3079 8774 3077 8754 3074 8752
3072 8750 3072 8748 3071 8748 3071 8747
3070 8747 3070 8745 3051 8752
TIME...MOT...LOC 2142Z 188DEG 5KT 3060 8761
$$
BUTTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:41 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 22, 3:41 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 341 PM CDT MON JUN 22 2015 .SHORT TERM...(TONIGHT AND TUESDAY)...UPPER RIDGING WILL BUILD EASTWARD OUT OF THE SOUTHERN PLAINS INTO THE AREA THROUGH TUESDAY. THIS WILL MAINTAIN THE HOT AND MOSTLY DRY CONDITIONS ACROSS THE AREA. HIGHS WILL AGAIN BE IN THE MID/UPPER 90S. COASTAL LOCATIONS WILL BE IN THE LOW/MID 90S. THE COMBINATION OF THE HEAT AND HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES OF 103-107 ACROSS THE AREA DURING THE AFTERNOON. ENOUGH MIXING IS EXPECTED DURING THE AFTERNOON TO KEEP HEAT INDEX VALUES JUST BELOW ADVISORY CRITERIA...BUT THAT WILL BE SOMETHING TO WATCH FOR TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS AND GRADUALLY DISSIPATE DURING THE EVENING. FREQUENT LIGHTNING...GUSTY WINDS AND VERY HEAVY RAIN ARE THE PRIMARY THREATS. /13 THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE (TUESDAY NIGHT THROUGH WEDNESDAY NIGHT)...THE FORECAST AREA LIES UNDER THE EASTERN EDGE OF THE RIDGE TO THE WEST. DEEP LAYER MOISTURE WILL CONTINUE TO BLANKET THE AREA WITH PWATS CLIMBING TO AS HIGH AS 2.O INCHES DURING THE AFTERNOON. TEMPERATURES WILL CONTINUE TO TREND WARMER THEN CLIMATOLOGICAL NORMS. DAY TIME HIGH TEMPERATURES WILL CLIMB PRIMARILY INTO THE LOW TO UPPER 90S. EXPECT A SEA BREEZE TO DEVELOP ALONG THE COAST WEDNESDAY AFTERNOON TRIGGERING ISOLATED TO SCATTERED CONVECTION WHICH WILL DISSIPATE BY EARLY EVENING. /08 JW .LONG TERM...(THURSDAY THROUGH MONDAY)...A LITTLE RELIEF IN THE HOT DAYTIME TEMPERATURES SHOULD ARRIVE THURSDAY AS THE RIDGE STARTS TO BREAK DOWN AND A STEADY ONSHORE FLOW DEVELOPS. PWATS REMAIN IN THE 2 INCH RANGE AND FALLING HTS ALOFT SHOULD LEAD TO AN INCREASE IN AFTERNOON CONVECTION. A LONGWAVE TROUGH SLOWLY ESTABLISHES ITSELF OVER THE REGION BY THE WEEKEND AND THE TREND OF AFTERNOON CONVECTION DISSIPATING BY EARLY EVENING SHOULD CONTINUE UNTIL SATURDAY NIGHT WHEN A MAJOR UPPER LEVEL TROUGH IS PROJECTED TO DRIVE A COLD FRONT INTO THE AREA FROM THE WEST...TRIGGERING NOCTURNAL SHOWERS AND THUNDERSTORMS. THE WEAKENING FRONTAL BOUNDARY WILL THEN LIKELY STALL OVER THE NORTHERN GULF COAST COUPLING WITH THE SEA BREEZE DURING THE DAY TO AID CONVECTIVE DEVELOPMENT AND THEN MOVING WITH THE LAND BREEZE OVERNIGHT OFF THE COAST. DAYTIME HIGH TEMPERATURES WILL TREND A LITTLE ABOVE NORMAL THROUGH THE WORK WEEK AND THEN A LITTLE BELOW NORMAL OVER THE WEEKEND AND MONDAY. /08 JW && .AVIATION...18Z ISSUANCE...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS WITH LOCALIZED MVFR/IFR CONDITIONS POSSIBLE IN AND AROUND STORMS. /13 && .MARINE...A WEAK SURFACE RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE NORTHERN GULF OF MEXICO THROUGHOUT THE WEEK. WINDS WILL PRIMARILY BE LIGHT AND FROM THE SOUTHWEST...OCCASIONALLY TURNING TO THE WEST TO NORTHWEST DURING THE OVERNIGHT HOURS. WINDS AND SEAS WILL BE HIGHER OVER THE NEAR SHORE WATERS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS DUE TO AFTERNOON AND LOCAL SEABREEZE EFFECTS. /13 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 96 75 95 74 / 20 30 20 30 20 PENSACOLA 78 94 77 94 76 / 20 30 20 30 20 DESTIN 80 91 82 91 80 / 20 20 20 30 20 EVERGREEN 73 98 73 97 73 / 20 20 20 30 20 WAYNESBORO 73 98 72 96 72 / 20 30 20 30 20 CAMDEN 73 98 73 96 72 / 05 20 20 30 20 CRESTVIEW 74 98 75 97 74 / 20 30 20 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 22, 2:30 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT MON JUN 22 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-231045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 230 PM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY LOCALIZED RAINFALL. HEAT INDEX VALUES WILL CLIMB TO BETWEEN 103 AND 108 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON HEAT INDEX VALUES WILL CLIMB TO BETWEEN 103 AND 108 DEGREES THROUGH MIDWEEK...DECREASING SLIGHTLY TO BETWEEN 97 AND 102 DEGREES THROUGH THE REMAINDER OF THE WEEK. ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUDNERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK. THE STORMS WILL PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-231045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 230 PM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 3:51 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT MON JUN 22 2015
ALZ262-264-222145-
BALDWIN INLAND AL-BALDWIN CENTRAL AL-
351 PM CDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT BALDWIN COUNTY UNTIL 445 PM
CDT...
AT 350 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROBERTSDALE...
MOVING NORTH AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE... ROBERTSDALE... LOXLEY...
SILVERHILL... STAPLETON...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3086 8786 3094 8763 3091 8761 3090 8762
3085 8762 3085 8763 3078 8754 3075 8753
3074 8752 3070 8750 3051 8753 3048 8778
TIME...MOT...LOC 2050Z 188DEG 5KT 3060 8763The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:17 PM CDT | Special Marine Warning | MOB | 43 min | |
| Jun 22, 3:51 PM CDT | Special Weather Statement | MOB | Baldwin | 54 min |
| Jun 22, 4:26 PM CDT | Special Weather Statement | MOB | Clarke | 34 min |
| Jun 22, 4:42 PM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| Jun 22, 4:58 PM CDT | Special Weather Statement | MOB | Clarke | 47 min |
| Jun 22, 5:28 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 47 min |
| Jun 22, 5:40 PM CDT | Special Weather Statement | MOB | Mobile | 35 min |
| Jun 22, 5:46 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| Jun 22, 6:06 PM CDT | Special Weather Statement | MOB | Mobile | 54 min |
| Jun 22, 6:14 PM CDT | Special Weather Statement | MOB | Escambia | 61 min |
| Jun 22, 6:22 PM CDT | Areal Flood Advisory | MOB | Mobile | 113 min |
| Jun 22, 6:23 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jun 22, 6:37 PM CDT | Special Weather Statement | MOB | Mobile | 53 min |
| Jun 22, 6:55 PM CDT | Special Marine Warning | MOB | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.